MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® FLIP-FLO¿ CATHETER VALVE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® FLIP-FLO¿ CATHETER VALVE
Catalog Number BFF20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 08/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "materials of construction are not biocompatible".It is unknown whether the device had met relevant specifications.The product was used for treatment purpose.It was unknown whether the product had caused the reported failure.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "bard® flip-flo¿ catheter valve instructions: directions for use: warning: this product should not be used without assessment of bladder function by an appropriate medical professional.Indications: for use with indwelling catheters.Contraindications: decreased bladder capacity.Cognitive impairment.No bladder sensation.Insufficient manual operation ability flip-flo¿ valve.Instructions: wash hands.Attach flip-flo¿ valve to catheter ensuring that you do not touch either the catheter end of the valve connector.Wash hands thoroughly before and after operating flip-flo¿ valve.Empty bladder as frequently as advised by your doctor or nurse.To open the flip-flo¿ valve, push lever down.Allow urine to drain into toilet or an appropriate receptacle.To close the flip-flo¿ valve, pull lever up.A night drainage bag may be attached to the flexible connector to allow continuous urine drainage overnight.Warning - leave flip-flo" valve in open position.It is recommended that the flip-flo¿ valve is changed every 5-7 days.Simply disconnect the valve from the catheter and discard.Attach a new valve following the above instructions." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
 
Event or Problem Description
It was reported that in the online survey a physician stated that the patient experienced urinary tract infection (uti) prior to the device placement and symptomatic urinary tract infection (uti) complications were directly attributable to the device occurred 4 days after the device placement and no medical or surgical intervention was needed in relation to bff20 - flip-flo catheter valve with 180° lever tap.It was unknown what medical intervention was provided for urinary tract infection.

Brand Name
BARD® FLIP-FLO¿ CATHETER VALVE
Common Device Name
FLIP-FLO¿ CATHETER VALVE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17624102
Report Number1018233-2023-06344
Device Sequence Number15274620
Product Code KNX
UDI-Device Identifier00801741131783
UDI-Public(01)00801741131783
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBFF20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Initial Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown